MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD TUBERCULIN SYRINGE WITH PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD TUBERCULIN SYRINGE WITH PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE
Catalog Number 305620
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue occurred on several occasions, however, only (b)(6) 2022 was provided.There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 1263485, medical device expiration date: 31-dec-2026, device manufacture date: 20-sep-2021.Medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there is foreign matter on bd tuberculin syringe with permanently attached needle.This occurred several times, however, no patient impact reported.The following information was provided by the initial reporter: this customer called in to advise that the syringes have foam at the tip, asking if this is normal.They say this has happened numerous times.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned an image of a 1/2cc syringe.Customer states that there is foreign matter on the syringes.The photo was examined and exhibited a stringy, black piece of material on the cannula.It is difficult to determine the identity of this material solely from the photo.A review of the device history record was completed for batch #1263485.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Embecta was able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as it is difficult to determine the identity of this material solely from the photo.
 
Event or Problem Description

Brand Name
BD TUBERCULIN SYRINGE WITH PERMANENTLY ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15104150
Report Number1920898-2022-00484
Device Sequence Number20193176
Product Code FMF
UDI-Device Identifier00382903056200
UDI-Public00382903056200
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305620
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown